# SDR CA080908006

- Difficulty date: May 7, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Bell 430
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Transmission
- Part number: 430040003
- Condition: Damaged
- Location: Main Rotor
- Stage of operation: CR
- How discovered: O
- Nature of condition: C, J
- Precautionary procedure: B, A

## Discrepancy

(CAN) WHILE IN CRUISE FROM AN OIL RIG , THE PILOT HEARD A LOUD BANG AND THE ACFT YAWED LT AND RT AND WAS FOLLOWED BY A LOUD RUMBLING SOUND. THE COCKPIT INDICATION SHOWED THAT THE ACFT HAS A TRANSMISSION CHIP AND A CHIP SUMP CAUTION. THE PILOT DESCENDED DOWN TO APPROXIMATELY 400 FEET READY TO PREPARE FOR DITCHING. AFTER APPROXIMATELY 1 1/2 TO 2 MINUTES, THE RUMBLING STOPPED AND THE ACFT NOISE WENT BACK TO NORMAL. THE PILOT PROCEEDED TO LAND WITHOUT EVENT AND SHUT DOWN THE HELICOPTER. AFTER INSPECTION, NUMEROUS CHIPS AND FLAKES OF METAL ON THE SUMP PUMP CHIP DETECTOR, COLLECTOR GEAR DETECTOR AND THE MAGNETIC DRAIN PLUG. SOME METAL FOUND ON THE LT INPUT QUILL CHIP DETECTOR AND IN THE OIL FILTER. TRANSMISSION WILL BE CHANGED.
